uk Treatment Gbmiv

4 Posts | Page(s): 1 

uk Treatment Gbmiv

by Astarte on Tue Oct 25, 2005 12:00 AM

Quote | Reply
My boyfriend, age 50 was dx 26th may Rt temporal lobe tumor removed May 27th, fitted with Gliadel wafers, he went back to work PT before starting standard uk treatment 8th Aug, 5 days a wk temodar and rads for 6 wks. he has just had a 36 day break and see's his consultant tomorrow for the 1st round of the higher dose Temodar, 5 days on 28 off for 5 more rounds. He should have had this last week but his Dr was away and no meds were given. He has been off the steroids and anti sickness for the last 3 weeks and has never had any anti convulsion meds, no seizures to date, his antibiotics also finished last week, next scan is about 4 weeks away, they don’t seem to scan as often in the UK. My question is, if he is off all the meds why does he seem even more tired now ? also his appetite has all but disappeared in the last 2 weeks, It was fine before he came off meds! he’s also very tetchy now, bless him he tries hard not to be as we have so little time together maybe only an hour a week but we are able to speak almost every day on the phone, I feel so useless and helpless Any suggestions? I feel he needs to build his strength up for then next round of Temodar. Bless you all Astarte

Your Boyfriend

by Marmie on Tue Oct 25, 2005 12:00 AM

Quote | Reply
Hi Astarte, It's Patty again. Don't worry too much about your boyfriend's fatigue level. It takes a long time to recoup from the radiation, it really taxes the system. My husband was very fatigued for several months after finishing radiation. He also experienced and continues to experience the lack of appetite, and his tastes in food have changed too. The Temodar is definitely hard on the stomach, at least in my husband's case. After he finishes his five day regimen, it takes about a week for him to return to a somewhat normal eating pattern. I try to encourage him to drink Ensure to keep his nutrition up. Since diagnosis in January 05, my husband has lost about 30 pounds. But he continues to work full time and has very little deficit other than the fatigue. Hope this helps. Patty

Gbm iv Response to Treatment

by caring_daughter on Mon Oct 31, 2005 12:00 AM

Quote | Reply
Dear Marmie, I have read some of your uplifting, encouraging responses and input to several people on the message board. Thank you. My dad was diagnosed with GBM IV, following tumor resection on Aug. 29, 2005. The last two months have been difficult (what an understatement) for my dad, mom, and the entire family. My dad is currently in the midst of his radiation treatments and his initial 42-day course of Temodar 140 mg/day. He is excruciatingly fatigued. His tumor affected the left temporal lobe so as a result he has a right field vision cut and was told by the eye dr. on Fri. that he won't be able to drive again. You can imagine what a blow this was for him and for the rest of us. My dad continues to receive occupational therapy and speech therapy following one week of in-patient rehab following surgery. It amazes me that so many people return directly home following surgery. My dad has apparently experienced some "complications" or perhaps this is due to the area of the brain affected by the tumor and the procedure to remove it. If you have any suggestions to help my mom who is the main caregiver for my dad cope. My mom and I cry daily by the saddness of this tragedy, and this only upsets my dad. Both of my parents are retired and are busy with appts for radiation, rehab, and medical follow-up. What happens after the appointments end? How does one try to maintain "normal activities" when life isn't the same normal anymore? Any support and insight that you can give would be greatly appreciated. Have a great week. Blessings to you and your husband. Rondi

Rondi

by Marmie on Mon Oct 31, 2005 12:00 AM

Quote | Reply
Dear Rondi, Thank you for your kind words. I feel the need to give encouragement when I can because I remember so clearly how difficult it was in the beginning as it changes your life and your loved one's life so radically. It is very scary and it tends to make you feel so helpless because all you can do is watch the person you love suffering so. But take comfort in the fact that you are able to be there for your dad and offer him support. My husband has always stressed how important that has been to him. I'm not sure what the long term plan is for your dad. With my husband, he will remain on Temodar for two years, a five day regimen with three weeks off. He feels absolutely awful during those days, and it takes him a week or so to feel 'sort of' okay the rest of the month. It really is difficult. And he feels very fatigued most of the time. But at least he is alive and has had no return of the tumor at this point. You are right about the location of the tumor. It will affect different parts of the body depending on the location. My husband's tumor was in the right temporal lobe. It affected his left leg which feels weak and he will trip sometimes, he describes it as feeling asleep most of the time. They have told us that at the end of the two year treatment, provided he has had no regrowth, it will be a wait and see thing. If he does have regrowth, he will be offered a clinical trial. Where is your dad being treated? and how old is he? My husband is being treated at UCLA where they have a brain tumor center. There are several in the United States where all they treat are GBM's. Please take care of yourself Rondi, and feel free to write to me anytime. Patty
4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.